MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 21x1 rb had leakage.The following information was provided by the initial reporter: material#: 309575, batch#: 4253372.Rcc received a complaint via email.Patient states he has been getting bd 3ml luer lock syringe (does not have a ref/lot#) from xx to self administer testosterone injections.He states the syringes all have air in them and they are leaking the medication.Therefore, he is reporting losing medication and was told by xx that he needed to notify us of his complaint.He wants to be reimbursed for the syringes and loss of medication.Customer response: date of event was july 3rd.I don't know precisely where the leak was.It would seem like it was occurring where the syringe and needle meet one another.I've attached a photo with the lot number on it as well as a photo that you can see the air bubble that kept forming.No matter what i did to get rid of the air bubble it continued to present itself as i lost more and more of the medication out of the tip of the needle.The physics of it does not add up to me.Nonetheless, i ended up having less medication to inject than was prescribed.The doctor has represcribed the medication, but now i'm going to have to pay for that.Xx does not seem to care that the defective syringe they provided me is what caused the problem to begin with.I still have the medication and have offered to bring it back in for them to verify and do an exchange, but they will not do that.Nobody was harmed as a result of this incident.I refused to inject medication with an air bubble in it.As far as the number of syringes affected, it has only been one thus far.I have several other unused syringes for future use.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage other three photos of a 3 ml luer-lok syringe (part no.309575) were reviewed as part of the investigation.The first image showed a fully assembled syringe containing a transparent solution with a visible air bubble in the fluid path; however, no manufacturing defects were identified, and the bubble could not be conclusively linked to the production process.The other two images confirmed that all required product information was present on the top web slip.For a more thorough evaluation and potential root cause determination, a physical sample is required.It is also recommended to hand-tighten the needle onto the syringe prior to use.Additionally, a device history record review was completed for the provided lot number 4253372, which showed no rejected inspections or quality issues during production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.This information will be captured in trend reports and monitored monthly.Our business team regularly reviews the collected data to identify any emerging trends.

Brand Name
BD SYRINGE 3ML LL W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22535049
Report Number1213809-2025-00480
Device Sequence Number20685300
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(17)290831(10)4253372
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309575
Device Lot Number4253372
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown